Alert archive / Idaho / River Flood Watches in 2017

River Flood Watch 2, NWS Spokane, WA

March 9, 2017Latah County, Idaho; Whitman County, Washington

NWS Spokane, WA issued this river flood watch at Mar 9, 2017, 9:31 AM PST for Latah County, Idaho; Whitman County, Washington. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Mar 9, 2017, 9:31 AM PST (17:31 UTC)
Expired
Mar 10, 2017, 8:00 PM PST
In force
34 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
None

Counties Latah County, ID, Whitman County, WA

The radar

The Spokane radar (KOTX), 116 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Paradise Creek at HWY8 Near Moscow (PACI1).

Action stage
49.66 ft
Minor stage
50.86 ft
Moderate stage
51.66 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13346765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

250 
WGUS66 KOTX 091731
FFAOTX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE, WA
931 AM PST THU MAR 9 2017

...THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A FLOOD 
WATCH FOR THE FOLLOWING CREEK IN IDAHO...WASHINGTON...

  PARADISE CREEK AT MOSCOW AFFECTING LATAH AND WHITMAN COUNTIES

...HEAVY RAINFALL THURSDAY, COMBINED WITH SNOWMELT WILL CREATE
RISES ON PARADISE CREEK...

MONITOR CURRENT WATER LEVELS ON THE WEB AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND THOSE WITH INTERESTS NEAR THE CREEK SHOULD MONITOR 
RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS.

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

&&

IDC057-WAC075-101731-
/O.NEW.KOTX.FL.A.0002.170309T1731Z-170311T0400Z/
/PACI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
931 AM PST THU MAR 9 2017

THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A
* FLOOD WATCH FOR
  THE PARADISE CREEK AT MOSCOW
* UNTIL FRIDAY EVENING.
* AT  8:45 AM THURSDAY THE STAGE WAS 7.0 FEET.
* FLOODING IS POSSIBLE.
* FLOOD STAGE IS  9.20 FEET.
* MONITOR PARADISE CREEK LEVELS AT
water.weather.gov/ahps2/hydrograph.php?wfo=otx&gage=paci1.

&&

LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704

 

$$
1 follow-up statement
829 
WGUS66 KOTX 102257
FFAOTX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE, WA
257 PM PST FRI MAR 10 2017

...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS AND LAKES IN
IDAHO...WASHINGTON...

  PARADISE CREEK AT MOSCOW AFFECTING LATAH AND WHITMAN COUNTIES


&&

IDC057-WAC075-102327-
/O.CAN.KOTX.FL.A.0002.000000T0000Z-170311T0400Z/
/PACI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
257 PM PST FRI MAR 10 2017

THE FLOOD WATCH IS CANCELLED FOR
  THE PARADISE CREEK AT MOSCOW
* AT  1:45 PM FRIDAY THE STAGE WAS 8.3 FEET.
* FLOOD STAGE IS 9.2 FEET.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE TO RECEDE OVERNIGHT. 
  

&&

LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704

 
* AT  10.0 FEET...WATER WILL BE UP TO THE HOMES NEAR THE INTERSECTION 
  OF BRIDGE AND HILLCREST. INTERSECTION AT 5TH AND ROOSEVELT WILL BE 
  FLOODED. WATER WILL BE OUT OF THE BANKS AT THE D STREET BRIDGE. 
  STORM DRAINS ALONG MAIN STREET WILL BE BACKED UP AND OVERFLOWING. 
  MOUNTAINVIEW PARK WILL BE FLOODED. BIKE PATH ALONG THE CREEK NEAR 
  THE UNIVERSITY WILL BE UNDER 6 INCHES OF WATER. 
* AT   9.2 FEET...WATER WILL BE OUT OF THE CREEK AT THE INTERSECTION 
  OF BRIDGE STREET AND HILLCREST DRIVE AND MAY ALSO BE FLOWING INTO 
  THE INTERSECTION AT THIS STAGE.
* AT   8.8 FEET...WATER WILL BEGIN BACKING UP THROUGH THE STORM DRAINS
  ON ROOSEVELT STREET. 

$$

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood watch went out at Mar 9, 5:36 AM PST, 3 hours 55 minutes earlier.

Area forecast discussion, Mar 9, 5:36 AM PST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
536 AM PST Thu Mar 9 2017

.SYNOPSIS...
A potent storm will spread rain and snow throughout the region
today and tonight. Strong winds will accompany the system Friday.
The combination of rain and snow melt will bring a threat for
localized flooding. A brief break is expected by Friday night into
early Saturday, although more unsettled weather is forecast into
early next week with rain and mountain snow. Temperatures are
expected to warm on Friday into next week.

&&

.DISCUSSION...
Quick update to the forecast to end the advisories for Coeur
d'Alene and the Palouse. Radar shows precipitation is ending over
the Palouse. Webcams shows wet or slushy roads over the area. Will
continue the advisory for the central Panhandle until 10 am but
even that may be taken down early.  RJ

&&

.AVIATION...
12Z TAFS: Snow over the eastern TAF sites will decrease later this
morning, allowing conditions to improve. But a new storm system
will move into the area from south to north, bringing widespread
rain to the region with MVFR/IFR conditions. RJ

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        40  36  50  31  44  35 / 100 100  20   0  20  60
Coeur d'Alene  40  34  48  29  43  34 / 100 100  40  20  20  70
Pullman        45  41  53  35  49  39 / 100 100  20   0  10  80
Lewiston       49  44  60  37  54  41 / 100 100  10   0  10  60
Colville       40  33  47  29  43  32 /  50 100  60   0  30  60
Sandpoint      37  29  44  28  41  32 /  70 100 100  10  30  80
Kellogg        38  33  44  31  44  33 / 100 100 100  50  20  90
Moses Lake     43  36  55  29  47  34 / 100 100   0   0  20  20
Wenatchee      38  33  49  30  43  34 / 100 100   0   0  30  30
Omak           40  32  47  27  42  31 /  90 100  30   0  30  40

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 4 PM this afternoon to 6 AM PST
     Friday for Northern Panhandle.

     Winter Weather Advisory until 10 AM PST this morning for Central
     Panhandle Mountains.

WA...None.
&&
Hazardous weather outlook, Mar 9, 4:10 AM PST, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
410 AM PST Thu Mar 9 2017

IDZ002>004-101500-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
410 AM PST Thu Mar 9 2017

This Hazardous Weather Outlook is for portions of North Idaho.

.DAY ONE...TODAY AND TONIGHT

Snow will end across the central and southern Idaho Panhandle
this this morning. A few more inches of snow is expected,
especially south of I-90.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Strong southwest winds will increase on Friday. Winds will peak
in the afternoon and then decrease through the evening hours.
Temperatures will warm through the next week. These warmer
temperatures in combination with additional rainfall will lead to
the erosion of low elevation snow. Ponding of water across the
low lands along with small streams, creeks and culverts filling is
expected.

IDZ026-027-WAZ031>036-041-042-044-101500-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
WATERVILLE PLATEAU-
410 AM PST Thu Mar 9 2017

This Hazardous Weather Outlook is for portions of North Central
Idaho...Central Washington...East Central Washington...North
Central Washington...Northeast Washington and Southeast
Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Very strong southwest winds will increase early Friday. Winds
will peak in the afternoon and then decrease through the evening
hours. Temperatures will warm through the next week. These warmer
temperatures in combination with some breezy conditions and
additional rainfall will lead to the erosion of low elevation
snow. Ponding of water across the low lands along with small
streams, creeks and culverts filling is expected.

WAZ037-038-043-101500-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-OKANOGAN VALLEY-
410 AM PST Thu Mar 9 2017

This Hazardous Weather Outlook is for portions of North Central
Washington and Northeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Southwest winds will increase on Friday across the mountains.
Winds will peak in the afternoon and then decrease through the
evening hours. Temperatures will warm through the next week.
These warmer temperatures in combination with additional rainfall
will lead to the erosion of low elevation snow. Ponding of water
across the low lands along with small streams, creeks and culverts
filling is expected.

IDZ001-101500-
NORTHERN PANHANDLE-
410 AM PST Thu Mar 9 2017

This Hazardous Weather Outlook is for portions of North Idaho.

.DAY ONE...TODAY AND TONIGHT

Snow will develop late this afternoon. The snow will change to
rain for Sandpoint but Bonners Ferry and Eastport should see snow
all night. Some freezing rain is also possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Southwest winds will increase on Friday across the mountains.
Winds will peak in the afternoon and then decrease through the
evening hours.
Temperatures will warm through the next week. These
warmer temperatures in combination with additional rainfall will
lead to the erosion of low elevation snow. Ponding of water across
the low lands along with small streams, creeks and culverts
filling is expected.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 4:06 AM PSTWinter Weather AdvisoryOTXBonner, Boundary, Kootenai22 hr
Mar 9, 11:58 AM PSTFlood WatchOTXBenewah, Bonner, Kootenai, Latah, Shoshone27 hr

Nearby

River Flood Watches in Idaho, 2017River Flood Watches in Washington, 2017Every river flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.